MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Codes Overheating of Device (1437); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure to treat the left great saphenous vein in a patient, several issues occurred.The vein was accessed at the proximal thigh around 12 cm from the saphenofemoral junction (sfj), and the closurefast 7f 100cm catheter was positioned 2.7 cm from the sfj.Tumescent infiltration, local anesthesia and compression were utilized.During the first treatment located at the #11 on the catheter, an advisory message of "low temperature, high power adjust compression" appeared with 11 seconds left, and the treatment wattage did not drop below 20 watts within the first 10 seconds.Additional hand compression was applied, and the message resolved.The same wattage issue occurred during the second treatment.The team was informed, and a third treatment was performed with ultrasound probe compression and finger compression, after which parameters were established.A fourth treatment was performed to ensure adequate treatment at the saphenofemoral junction.Subsequent treatments at the #7 mark on the catheter met all parameters without further advisory messages.A lot of resistance was encountered when removing the micro introducer 7f 7cm sheath.The nurse practitioner tugged more and part of the shaft of the sheath detached in vivo and split in half upon removal.The catheter and remaining sheath components were removed.Ultrasound imaging was conducted to inspect for any retained sheath fragments, and it was confirmed that no solid objects remained in the distal part of the great saphenous vein or soft tissue.A kink in the coil of the catheter was noted post-procedure.Anatomical irregularity was present, with the great saphenous vein depth measured at 3 cm from the skin and 4 cm at the saphenofemoral junction.The vein was confirmed to be closed at the end of the procedure, and all treated segments were completed before the event occurred.No intervention was required.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis damage was noted along the heating coil/element and returned introducer.Microscopic examination revealed peeling/ bending/ burning of the fep layer of the heating element/coil.Burnt biologics were observed.Examination also revealed the heating element/coil of the device was exposed.Due to the overheating, the introducer was also split and melted/ damaged.Device did not undergo functional and continuity/resistance testing due to the damage seen to the heating element/coil.The catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight visual inspection of the returned catheter revealed one kink along the shaft; the kink was observed at approx.21.1 cm from the distal tip of the device medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis:three still images were provided for evaluation.The first image is of a catheter heating element which appears kinked and the mis 7f07 is broken along the heating element coil and is consistent with what was reported and the returned device.The second image is of a monitor with patient details.The third image is of the catheter label which shows the lot# 243300273 which is consistent with the reported event and the returned device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22292250
Report Number2183870-2025-00319
Device Sequence Number8466996
Product Code GEI
UDI-Device Identifier00763000702274
UDI-Public(01)00763000702274(17)261031(10)243300273(20)05
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCF7-7-100
Device Lot Number243300273
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer07/29/2025
08/14/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date08/11/2025
09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient Weight98 KG